It is important to note that patients who use acne medications must be aware of possible side effects and interactions with other drugs and herbal medicines.
Topical retinoids and benzoyl peroxide can make the skin red, dry, and sensitive to sunlight.
Oral antibiotics can cause sun sensitivity and stomach disorders.
Benzoyl peroxide can inhibit the effects of some topical retinoids, so never apply it at the same time.
Taking oral antibiotics for more than a few weeks can make a woman susceptible to yeast infections.
Some over-the-counter acne products can cause rare but serious allergic reactions or severe irritation. Look for emergency medical help if you have symptoms such as shortness of the throat, difficulty breathing, fainting, or swelling of the face or tongue. Also stop using the product if you experience itching or itching. Symptoms can appear from a few minutes to a day or longer after use.